MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 22.5 diopter intraocular lens (iol) was explanted because of residual myopia.Reportedly, the doctor uses ocular response analyzer (ora) and sometimes the patient does not like what the ora predicted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the replacement lens was model zxt225 (21.5 diopter).There were no complications such as an incision enlargement, vitrectomy, or capsule tear and that the patient outcome is good.The following information was also provided and the sections updated accordingly: age/date of birth: (b)(6).Sex/gender: female.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Initial reporter name: (b)(6).Health professional: yes.Occupation: physician.Device available for evaluation? yes.Returned to manufacturer on: 11/13/2017.Device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7049473
Report Number9614546-2017-01144
Device Sequence Number900802
Product Code POE
UDI-Device Identifier05050474605848
UDI-Public(01)05050474605848(17)210826
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/26/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;